North Carolina, 2010Damaging Winds in North Carolina, June 24, 2010
June 24, 2010 · NWS RNK · 7 events in 4 counties and zones
A line of showers and thunderstorms associated with a passing cold front weakened as it approached the Blue Ridge. However a few storms remained strong enough to produce areas of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms associated with a passing cold front weakened as it approached the Blue Ridge. However a few storms remained strong enough to produce areas of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 24, 5:54 PM EST, 27 minutes earlier.
Area forecast discussion, Jun 24, 5:54 PM EST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT THU JUN 24 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH MOST OF THE AREA TONIGHT...
BEFORE STALLING NEAR THE NORTH CAROLINA BORDER. THE FRONT WILL
REMAIN NEARLY STATIONARY ACROSS NORTHWEST NORTH CAROLINA
FRIDAY BEFORE DISSIPATING...PROVIDING A FOCUS FOR SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS. WEAK HIGH PRESSURE OVER THE
WEEKEND WILL BRING WARM AND HUMID CONDITIONS...WITH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS AHEAD OF A STRONGER
COLD FRONT THAT WILL MOVE THROUGH THE REGION LATE MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
QUICK UPDATE TO DROP THE WATCH ACROSS THE NW COUNTIES THAT ARE NOW
NW OF THE EARLIER LINE. LEFT POPS IN ACROSS THAT AREA HOWEVER AS
STILL COULD SEE A FEW CELLS POP UP AHEAD OF THE FRONT TO THE NORTH.
AS OF 215 PM...RADAR SHOWS A NEARLY SOLID LINE OF TSTMS APPCHNG
THE NORTHWESTERN MTN SECTIONS OF THE CWA. THIS LINE SHOULD HOLD
TOGETHER AT LEAST INTO OUR WESTERN SLOPES AREAS...SO I HAVE RAISED
POPS SOME MORE IN THE WEST. STILL THINKING THAT THE LINE WILL
CROSS THE CWA...SINCE EVEN MLCAPES ARE ABOVE 3000 J/KG ON THE
DOWNSLOPE SIDE OF THE MTNS. THE LINE MAY SCATTER OUT...THEN RE-
INTENSIFY IN THE PIEDMONT LEE TROUGH WHICH IS NEAR A LYH TO DAN
LINE AT THIS TIME. WILL MAINTAIN THE CHC POPS OUTSIDE OF THE
WESTERN SLOPES AREAS...THOUGH RAISE THEM SOME ALONG AND EAST OF
THE LEE TROUGH IN THE PIEDMONT. STRONG WINDS REMAIN A HIGH THREAT
WITH THESE STORMS...ESPECIALLY WESTERN SLOPES AREAS OF THE MTNS.
STORMS SHOULD BE EXITING THE PIEDMONT AREAS BEFORE MIDNIGHT. HAVE
KEPT OVERNIGHT LOWS WARM SINCE THERE IS NOT MUCH COOLER AIR BEHIND
THIS FRONT. I ALSO INCREASED THE FOG COVERAGE IN THE MTN VALLEYS.
FRIDAY...THE FRONT REMAINS STALLED ACROSS NRN N.C. NEAR THE VA
STATE LINE. HAVE INCREASED POPS A BIT ACROSS THE SRN CWA...BUT
STILL CHC AT THIS POINT...WITH NO SYNOPTIC SCALE FORCING EVIDENT.
HIGH FRIDAY WILL BE A GOOD 5 DEGREES COOLER THAN TODAY...BUT THAT
IS STILL VERY WARM...A LITTLE ABOVE NORMAL MOST LOCATIONS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
COOL FRONT THAT IS EXPECTED TO MOVE SOUTHEAST THROUGH THE BLACKSBURG
FORECAST AREA TONIGHT INTO EARLY FRIDAY IS EXPECTED TO WASH OUT JUST
TO THE SOUTH OF THE BLACKSBURG FORECAST AREA LATER FRIDAY INTO
FRIDAY NIGHT. PROXIMITY OF SURFACE FRONT WARRANTS CONTINUED
INCLUSION OF LOW CHANCE POPS ACROSS THE SOUTHERN PERIPHERY OF THE
BLACKSBURG FORECAST AREA ON FRIDAY EVENING BEFORE ANY LINGERING
POST FRONTAL PRECIPITATION DISSIPATES WITH LOSS OF THERMODYNAMIC
SUPPORT.
WEAK SURFACE HIGH PRESSURE FORECAST TO BUILD EAST INTO THE AREA ON
SATURDAY. ATMOSPHERE IN MOST LOCATIONS SHOULD BE CAPPED OFF
SUFFICIENTLY TO SUPPORT A DRY FORECAST FOR SATURDAY INTO SATURDAY
NIGHT IN MOST LOCATIONS. EXCEPTION WILL BE ACROSS THE EXTREME SOUTH
AND SOUTHWEST SATURDAY AFTERNOON INTO SATURDAY EVENING...WHERE
INTRUSION OF DRIER AIR WILL NOT BE AS PRONOUNCED AND WHERE CAPPING
INVERSION DOES NOT MATERIALIZE. COMBINATION OF DIFFERENTIAL HEATING
DURING TIME OF BEST HEATING AND LOCALIZED UPSLOPING OVER HIGHER
TERRAIN MAY BE SUFFICIENT TO IGNITE AN ISOLATED STORM OR TWO.
NEXT IN WHAT WILL BE A SERIES OF STRONG UPSTREAM SHORT WAVE TROFS IN
THE NORTHERN STREAM WILL PUSH INTO THE UPPER GREAT LAKES ON
SUNDAY...ALLOWING LOWER TROPOSPHERIC FLOW TO BACK MORE INTO THE
SOUTHWEST...ADVECTING WARMER AND INCREASINGLY MOIST AIR BACK INTO
THE REGION. WILL AGAIN RUN THREAT OF DIURNALLY-DRIVEN
SHOWERS/THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH
HIGHEST POTENTIAL FOR ACTIVITY OVER THE SOUTHWESTERN UPSLOPE AREAS
WHERE POTENTIAL TEMPERATURES WILL BE MAXIMIZED AND WHERE LAPSE RATES
WILL BE THE MOST UNSTABLE IN UNCAPPED ENVIRONMENT.
MOS GUIDANCE FOR DAYTIME HIGHS AND OVERNIGHT LOWS CAME IN REMARKABLY
SIMILAR...BUT UNDERCUT BOTH NIGHTTIME LOWS AND DAYTIME HIGHS JUST A
TAD IN ALL AREAS...MOST NOTABLY IN THE MOUNTAINS...TO OVERCOME
PERSISTENT WARM BIAS DEMONSTRATED DURING THE PAST SEVERAL DAYS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
LONG TERM PERIOD WILL BE CHARACTERIZED BY SLOWLY AMPLIFYING UPPER
TROF THAT WILL BECOME ESTABLISHED OVER THE NORTHEASTERN PART OF THE
NATION FOLLOWING PASSAGE OF A SERIES OF STRONG SHORT WAVE TROFS IN
THE NORTHERN STREAM MONDAY INTO MONDAY NIGHT. RELATIVELY DEEP
WESTERLY LOWER TROPOSPHERIC WINDS OVER THE MID APPALACHIANS PRIOR TO
ARRIVAL OF COLD FRONT WILL SUPPORT DEVELOPMENT OF A LEE TROF TO THE
EAST OF THE BLUE RIDGE SUCH THAT ANY SHOWERS/THUNDERSTORMS IN
VICINITY OF APPROACHING FRONT SHOULD BE MAXIMIZED ALONG THE WESTERN
UPSLOPE AREAS FROM SOUTHEASTERN WEST VIRGINIA SOUTH INTO THE
MOUNTAINS OF NORTH CAROLINA...AND ACROSS SOUTHSIDE VIRGINIA INTO
NORTH CENTRAL NORTH CAROLINA...WITH A RELATIVE MINIMUM...ALBEIT
STILL LOW THREAT POPS...EAST OF THE ALLEGHANY HIGHLANDS OUT TOWARD
THE LYNCHBURG AREA.
WILL GRADUALLY END THREAT OF POST FRONTAL SHOWERS/THUNDERSTORMS FROM
THE NORTHWEST ON TUESDAY...AND ACROSS THE EXTREME SOUTH (WHICH WILL
BE CLOSEST TO EXITING FRONT) ON TUESDAY NIGHT...TO BE FOLLOWED BY
DRY AND COOLER FORECAST WEDNESDAY AND THURSDAY AS SURFACE HIGH
PRESSURE BUILDS SOUTHEAST INTO NEW ENGLAND...AND RIDGES SOUTHWEST
INTO THE MID ATLANTIC STATES EAST OF THE BLUE RIDGE.
LONGER RANGE MODELS IN A BIT OF DISAGREEMENT IN EXTENT AND DURATION
OF UPPER TROFFING OVER NORTHEASTERN PORTION OF THE NATION DURING THE
LATTER PART OF THE PERIOD. THE ECMWF NOT AS AGGRESSIVE IN AMPLIFYING
UPPER TROF OVER TIME AND DOES NOT INFUSE IT WITH ADDITIONAL UPSTREAM
ENERGY...WHICH SUPPORTS FLATTER AND MORE PROGRESSIVE TROF AND WHICH
ALLOWS UPPER RIDGE AND INCREASING HEAT AND HUMIDITY TO ADVANCE EAST
OUT OF THE CENTRAL PLAINS BY LATE IN THE PERIOD. ECMWF DEPICTION
GENERALLY DISCARDED WITH RESPECT TO GFS AND ENSEMBLE MEAN CLUSTERS
CONSIDERING THAT LATEST RUN OF ECMWF A DISTINCT OUTLIER AND
INCONSISTENT WITH ITS OWN LAGGED AVERAGES.
WITH THE ABOVE IN MIND...FAVORED THE COOLER HPC GUIDANCE THROUGHOUT
THE LONG TERM PERIOD...WITH ONLY SLIGHT TWEAKS MADE TO REFLECT LOCAL
CLIMATOLOGICAL INFLUENCES.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
EARLIER CONVECTIVE LINE HAS SPLIT IN THE MIDDLE WITH BEST COVERAGE
MAINLY SW OF THE TAF SITES EARLY THIS EVENING WITH ISOLATED STORMS
NEAR KDAN AND KLYH. MAY SEE THE LINE COME BACK TOGETHER ACROSS THE
SOUTH IN THE NEXT COUPLE OF HOURS BEFORE PUSHING SOUTH AND FADING
WITH LOSS OF HEATING. THUS WILL KEEP A TSRA VICINITY OR TEMPO
MENTION GOING ACROSS THE EASTERN SITES AND PERHAPS AN ISOLATED
SHOWER THAT MAY REDEVELOP OVER THE NW AHEAD OF THE ACTUAL FRONT.
MOST SITES WILL LIKELY SEE AT LEAST MVFR FOG DEVELOP. WITH A
LIGHT WEST FLOW INTO THE MTNS...BLF AND LWB WILL LIKELY DROP TO
IFR OR LIFR. CONDITIONS WILL IMPROVE QUICKLY EAST OF THE MTNS
FRIDAY MORNING...AND MORE SLOWLY IN THE MTNS WITH THE LIGHT WEST
WIND. BLF AND LWB WILL LIKELY NOT LIFT TO VFR UNTIL 15Z...POSSIBLY
LATER.
ON FRIDAY...THE FRONTAL BOUNDARY MAY STILL BE ACROSS SOUTHERN
PORTION OF THE AREA...WITH BEST CHANCES FOR MORE CONVECTION AND
TEMPORARY AFTERNOON/EVENING RESTRICTIONS TO VSBYS/CIGS AT DAN AND
MAYBE AS FAR NORTH AS ROA. BY SATURDAY...THE FRONT IS LIKELY TO
HAVE PUSHED FAR ENOUGH TO THE SOUTH TO KEEP CONVECTION SUPPRESSED.
BY SUNDAY SOME DEGREE OF MOISTURE RETURN AS FRONT TO SOUTH WASHES
OUT SO WILL ONCE AGAIN SEE AIR MASS TYPE DIURNAL
THUNDERSTORMS...BUT MAY BE VERY ISOLATED. THEN PERHAPS MORE
WIDESPREAD STORMS AHEAD OF ANOTHER COLD FRONT BY MONDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...JH/JJ/SK
Hazardous weather outlook, Jun 24, 5:46 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT THU JUN 24 2010
VAZ007-010-011-018>020-WVZ042>045-252300-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
646 PM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ009-012>017-022>024-032>035-043>047-058-059-252300-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
646 PM EDT THU JUN 24 2010
...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ003>006-019-020-252300-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
646 PM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP IN THE AREA
FRIDAY AFTERNOON. DAMAGING WINDS WOULD AGAIN BE THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 24, 4:06 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT THU JUN 24 2010
VAZ007-009>014-018>020-022>024-035-WVZ042>045-242200-
ALLEGHANY VA-AMHERST VA-BATH VA-BLAND VA-BOTETOURT VA-CRAIG VA-
GILES VA-GREENBRIER WV-MERCER WV-MONROE WV-MONTGOMERY VA-PULASKI VA-
ROANOKE VA-ROCKBRIDGE VA-SMYTH VA-SUMMERS WV-TAZEWELL VA-WYTHE VA-
506 PM EDT THU JUN 24 2010
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...AMHERST...BATH...
BLAND...BOTETOURT...CRAIG...GILES...GREENBRIER...MERCER...MONROE...
MONTGOMERY...PULASKI...ROANOKE...ROCKBRIDGE...SMYTH...SUMMERS...
TAZEWELL AND WYTHE COUNTIES...
AT 501 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
NORTH OF GOSHEN TO 3 MILES NORTHWEST OF ALDERSON TO 13 MILES SOUTH OF
HURLEY...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THIS LINE OF STORMS WILL BE NEAR CAMP CREEK STATE PARK...GREENBRIER
RIVER TRAIL...NATURAL WELL...AND TALCOTT AROUND 510 PM...PIPESTEM
RESORT STATE PARK...BELLS VALLEY...PIPESTEM...AND BUCK AROUND 515
PM...ROARING MOUNTAIN SUMMIT AND AND GREENBRIER STATE FOREST AROUND
520 PM.
OTHER CLUSTERS OF THUNDERSTORMS WERE DEVELOPING ALONG THE INTERSTATE
81 CORRIDOR BETWEEN CHRISTIANSBURG...WYTHEVILLE AND MARION. THESE
STORMS WILL CONTINUE TO INTENSIFY OVER THE NEXT HOUR AND ALSO
PRODUCE WIND GUSTS TO 40 OR 50 MPH ALONG WITH BRIEF VERY HEAVY
RAINFALL.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3725 8175 3721 8154 3728 8142 3757 8120
3760 8109 3770 8097 3817 7952 3814 7944
3810 7949 3807 7946 3788 7913 3780 7916
3777 7906 3773 7907 3761 7945 3693 8103
3678 8170 3692 8183 3698 8178 3714 8191
JHSpecial weather statement, Jun 24, 4:43 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT THU JUN 24 2010
VAZ047-242245-
BUCKINGHAM VA-
543 PM EDT THU JUN 24 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCKINGHAM COUNTY...
AT 538 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHEAST OF FORKS OF BUFFALO TO 20 MILES NORTHEAST OF CLIFFORD TO 18
MILES WEST OF FORK UNION...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WINGINA AROUND 630 PM.
LAT...LON 3767 7825 3765 7828 3755 7859 3762 7880
3764 7883 3765 7882 3764 7874 3769 7871
3770 7867 3776 7863 3776 7858 3777 7856
3776 7850
DSSpecial weather statement, Jun 24, 5:25 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT THU JUN 24 2010
VAZ043-044-242300-
HENRY VA-PITTSYLVANIA VA-
625 PM EDT THU JUN 24 2010
...STRONG THUNDERSTORMS WILL AFFECT HENRY AND PITTSYLVANIA COUNTIES
AND THE CITY OF MARTINSVILLE...
AT 620 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF AXTON TO 6 MILES WEST OF BASSETT...MOVING SOUTHEAST AT 25
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR SANDY RIVER AROUND 630 PM AND HORSE PASTURE
AROUND 645 PM.
LAT...LON 3670 8008 3676 8009 3678 7972 3662 7945
3660 7997
DSSpecial weather statement, Jun 24, 5:27 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU JUN 24 2010
NCZ001-002-VAZ015-242300-
ALLEGHANY NC-ASHE NC-GRAYSON VA-
627 PM EDT THU JUN 24 2010
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE AND GRAYSON
COUNTIES...
AT 624 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHWEST OF INDEPENDENCE TO 5 MILES SOUTHWEST OF TROUTDALE TO
WHITETOP...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MOUTH OF WILSON AROUND 645 PM AND TWIN OAKS
AROUND 700 PM.
LAT...LON 3655 8170 3660 8168 3666 8155 3669 8153
3670 8154 3676 8124 3676 8116 3657 8102
3646 8123 3648 8170
DSLocal storm report, Jun 24, 6:13 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 NE MARTINSVILLE CITY 36.71N 79.82W
06/24/2010 HENRY VA LAW ENFORCEMENT
TREES DOWN ON OLD CHATHAM ROAD.
&&
HYSELLLocal storm report, Jun 24, 6:14 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG 3 ENE MARTINSVILLE CITY 36.69N 79.82W
06/24/2010 HENRY VA LAW ENFORCEMENT
TREES DOWN BLOCKING MOUNT OLIVET ROAD.
&&
HYSELLThunderstorm Wind, Surry
- When
- June 24, 6:21 PM EST
- Where
- Surry County, 4.47 mi NNW of Mountain Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.440, -80.880
A tree was blown down at the intersection of Haystack Road and Luffman Road. Damage amounts are estimated.
Thunderstorm Wind, Stokes
- When
- June 24, 6:35 PM EST
- Where
- Stokes County, 1.31 mi ESE of Danbury
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.410, -80.200
Numerous trees were blown down on Sheppard Mill Road. Damage amounts are estimated.
Thunderstorm Wind, Stokes
- When
- June 24, 6:35 PM EST
- Where
- Stokes County, 0.89 mi SE of Danbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- County Official
- Coordinates
- 36.410, -80.210
A tree was blown down on Court House Circle. Damage amounts are estimated.
Thunderstorm Wind, Stokes
- When
- June 24, 6:35 PM EST
- Where
- Stokes County, 1.32 mi SE of Danbury
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 36.408, -80.201
Thunderstorm winds snapped off four power poles on Old Church Road. Damage amounts are estimated.
Thunderstorm Wind, Yadkin
- When
- June 24, 6:45 PM EST
- Where
- Yadkin County, 3.23 mi NNE of Smithtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Public
- Coordinates
- 36.270, -80.550
A tree was blown down between Siloam and Pilot Mountain State Park. Damage amounts are estimated.
Thunderstorm Wind, Stokes
- When
- June 24, 7:18 PM EST
- Where
- Stokes County, Pine Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- County Official
- Coordinates
- 36.320, -80.070
A tree was blown down blocking a street in Pine Hall. Damage amounts are estimated.
Thunderstorm Wind, Rockingham
- When
- June 24, 7:32 PM EST
- Where
- Rockingham County, 4.47 mi SSW of Gold Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.260, -79.960
A tree was blown down on a trailer along NC Route 68. Damage amounts are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Lightning Strike in Texas, June 24, 20101 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 24, 20102 injured · $480,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Massachusetts, June 24, 2010$287,000 · 1.75 in hail · 30 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241028, 241029, 241030, 242763, 241031, 241032, 241033.